Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Mar 23, 2021, 6:13 AM EDT. It took effect at Mar 23, 2021, 11:00 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2021, 6:13 AM EDT (10:13 UTC)
- In effect from
- Mar 23, 2021, 11:00 PM EDT
- Expired
- Mar 25, 2021, 4:20 AM EDT
- In force
- 29 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
963 WHUS73 KGRR 231013 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 613 AM EDT Tue Mar 23 2021 LMZ844>849-231815- /O.NEW.KGRR.SC.Y.0029.210324T0300Z-210325T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 613 AM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM EDT THURSDAY... * WHAT...South winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 5 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 11 PM this evening to 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
179 WHUS73 KGRR 231516 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1116 AM EDT Tue Mar 23 2021 LMZ844>849-232330- /O.CON.KGRR.SC.Y.0029.210324T0300Z-210325T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1116 AM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM EDT THURSDAY... * WHAT...Southeast winds increasing to 15 to 25 knots tonight, becoming south Wednesday and southwest on Wednesday night. Waves 1 to 3 feet tonight, building Wednesday to 4 to 7 feet north of Holland and to 3 to 5 feet south of Holland. * WHERE...St Joseph to Manistee. * WHEN...From 11 PM this evening to 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
794 WHUS73 KGRR 231937 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 337 PM EDT Tue Mar 23 2021 LMZ844>849-240445- /O.CON.KGRR.SC.Y.0029.210324T0300Z-210325T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 337 PM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM EDT THURSDAY... * WHAT...South winds 10 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 11 PM this evening to 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
578 WHUS73 KGRR 240119 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 919 PM EDT Tue Mar 23 2021 LMZ844>849-240930- /O.CON.KGRR.SC.Y.0029.210324T0300Z-210325T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 919 PM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...South winds to 30 knots and waves 5 to 7 feet expected. * WHERE...St Joseph to Manistee. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
086 WHUS73 KGRR 240747 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 347 AM EDT Wed Mar 24 2021 LMZ844>849-241600- /O.CON.KGRR.SC.Y.0029.000000T0000Z-210325T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 347 AM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...South winds 10 to 20 knots with gusts up to 25 knots and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
054 WHUS73 KGRR 241550 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1150 AM EDT Wed Mar 24 2021 LMZ844>849-250000- /O.CON.KGRR.SC.Y.0029.000000T0000Z-210325T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1150 AM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...Southwest winds to 30 knots and waves 3 to 6 feet. Highest waves north of Grand Haven. * WHERE...St Joseph to Manistee. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
274 WHUS73 KGRR 241944 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 344 PM EDT Wed Mar 24 2021 LMZ844>849-250345- /O.EXT.KGRR.SC.Y.0029.000000T0000Z-210325T1200Z/ /O.NEW.KGRR.GL.A.0005.210326T0000Z-210326T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 344 PM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, southwest winds to 30 knots and waves 3 to 6 feet. For the Gale Watch, north winds 15 to 25 knots with gusts up to 35 knots and waves 4 to 7 feet possible. * WHERE...St Joseph to Manistee. * WHEN...For the Small Craft Advisory, until 8 AM EDT Thursday. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
342 WHUS73 KGRR 250048 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 848 PM EDT Wed Mar 24 2021 LMZ844>849-250900- /O.CON.KGRR.SC.Y.0029.000000T0000Z-210325T1200Z/ /O.CON.KGRR.GL.A.0005.210326T0000Z-210326T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 848 PM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, southwest winds 5 to 15 knots with gusts up to 30 knots and waves 3 to 7 feet. For the Gale Watch, north winds 15 to 25 knots with gusts up to 35 knot gales and waves 5 to 10 feet possible. * WHERE...St Joseph to Manistee. * WHEN...For the Small Craft Advisory, until 8 AM EDT Thursday. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
495 WHUS73 KGRR 250820 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 420 AM EDT Thu Mar 25 2021 LMZ844>849-251630- /O.CAN.KGRR.SC.Y.0029.000000T0000Z-210325T1200Z/ /O.UPG.KGRR.GL.A.0005.210326T0000Z-210326T1200Z/ /O.NEW.KGRR.GL.W.0006.210326T0000Z-210326T1500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 420 AM EDT Thu Mar 25 2021 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...North winds 15 to 25 knots will become northeast gales tonight before turning to the northwest and diminishing to 15 to 25 knots by midday Friday. Waves will increase to 7 to 11 feet early Friday morning only to subside to 4 to 8 feet by Friday afternoon. * WHERE...St Joseph to Manistee. * WHEN...From 8 PM this evening to 11 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds and highest waves are expected south of Holland just before sunrise Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 3:31 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 23, 3:31 AM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 331 AM EDT Tue Mar 23 2021 LATEST UPDATE... Synopsis/Discussion/Marine/FireWeather .SYNOPSIS... Issued at 330 AM EDT Tue Mar 23 2021 - Elevated Fire Danger again today - Scattered showers Tuesday night, Storms possible Wednesday - Widespread soaking rain Possible late week && .DISCUSSION...(Today through next Monday) Issued at 330 AM EDT Tue Mar 23 2021 -- Elevated Fire Danger again today -- One more day of warm dry and windy conditions will allow for elevated fire danger this afternoon. A negatively tilted ridge will keep the region dry this afternoon. Winds will predominately from the south with wind gusts upwards of 20 mph. The warm trend will continue with warm air advection continuing through today and tomorrow. This will allow for temperatures to be 20 to 25 degrees above normal with Max temperatures from 65 in the north to 75 along the I-94 corridor. The southerly flow will advect the dry air as well which will keep dewpoints in the 20 to 30s. -- Scattered showers Tuesday night, Storms possible Wednesday -- A large upper level low will continue to move through the central US this afternoon and evening which will overspread the region tonight into Wednesday. The models are in agreement on the position of this system and its movement so there is fair confidence for this change in pattern. Waves of moisture will stream into the region, however the low dewpoints out ahead of the system will hold back most, if not all, precipitation through the daytime. The cooling temperatures and the moistening of the atmosphere will allow for scattered showers Tuesday evening with some light precipitation amounts through Wednesday morning. The upper level, close low will make its wave through Wisconsin with short waves moving through Michigan Wednesday. There are a fair number of ingredients that show there is a decent chance for thunder Wednesday afternoon. First the temperatures will remain warm, with a lack of a cold front the warm air will remain 20 to 25 degrees above normal. There will be moisture advection aloft, which is seen looking at the Specific Humidity EC SA tables, and moisture at the lowest level. So there will be a warm, moist air mass in place. There also will be mid level shear which will aid in instability due to decent 850mb winds. Given the ample shear, warm daytime temperatures for this time of year and some decent unstable CAPE, there is a good chance for thunderstorms Wednesday afternoon, especially along and eastward of the US 127 corridor. -- Widespread soaking rain Possible late week -- A change of pattern is upon us. If you liked the warm,dry and windy weather then unfortunately it will be an unfortunate transition to a cooler and wetter weather through the latter half of the week and through the weekend. A wetter system will be making its way through the area overnight Thursday night into Friday. there is upwards of 0.5 to 1 inch of QPF possible which could allow for widespread rain across southern Michigan. This will be due to an upper level low that should be drawing moisture from the Gulf of Mexico and traversing to the northeast. There are some discrepancies in the pattern so there is lower confidence on timing and precipitation amount. Behind that system, a clipper system moving along the Canadian border should bring temperatures closer to normal with another round of precipitation possible over the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 136 AM EDT Tue Mar 23 2021 I expect VFR conditions to prevail through 00z on Wednesday at all TAF sites in Southwest Michigan. There will be layered mid and high clouds around but cloud bases should stay above 5000 ft through 00z Wednesday. Surface winds will be light early this morning then become southeast around 10 knots during the day light hours of today. An area of showers should moves through our TAF sites in the 00z to 06z time frame but conditions likely will remain VFR and cloud bases should be no lower than 3500 ft agl. Toward 06z MVFR cigs should start to move into the western sections and impact MKG after 06z likely impact most of the other TAF sites. A thunderstorm is not out of the question but it is at this point unlikely. && .MARINE... Issued at 330 AM EDT Tue Mar 23 2021 A small craft advisory is likely needed late Tuesday night into Wednesday as southerly winds increase and gradually veer to the southwest. Marine hazards are also possible Thursday night and Friday as a deep low pressure system tracks across SE Lwr MI. && .FIRE WEATHER... Issued at 330 AM EDT Tue Mar 23 2021 Warm and dry air will remain over the region today. Slightly weaker winds are expected, though gusts could still be upwards of 20 to 25 mph. RH's will drop again to the 20 to 30 percent range with high temperatures 20 to 25 degrees above normal. The skies will slowly cloudy up with scattered showers possible tonight and Wednesday. That should offer a little relief to the parched conditions. However given the dry air, the rainfall amounts will be paltry at best. with QPF's still looking at a quarter inch or less. A 0.10 of an inch is more likely. There could be a high fire danger again on Wednesday, with temperatures again possibly being in the 70s. However, there will be a changing pattern with a moistening air mass moving in. There is a chance for gusty southwesterly winds underneath the systems dry slot. Reprieve from the dry weather is more likely from the system Thursday night and Friday with widespread soaking rains possible. upwards of an inch of QPF will be possible from that system. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ceru DISCUSSION...Ceru AVIATION...WDM FIRE WEATHER...Ceru MARINE...Ceru
Hazardous weather outlook, Mar 23, 4:27 AM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 427 AM EDT Tue Mar 23 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-240830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 427 AM EDT Tue Mar 23 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight The fire danger will remain very high into early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-240830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 427 AM EDT Tue Mar 23 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft Tuesday night into Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.